Alert archive / Nebraska / Tornado Warnings in 2014

Tornado Warning 11, NWS Omaha, NE

June 3, 2014Gage County, Johnson County, Pawnee County, Nebraska

NWS Omaha, NE issued this tornado warning at Jun 3, 2014, 9:43 PM CDT for Gage County, Johnson County, Pawnee County, Nebraska. It was in force for 32 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2014, 9:43 PM CDT (02:43 UTC)
Expired
Jun 3, 2014, 10:15 PM CDT
In force
32 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Gage County, NE, Johnson County, NE, Pawnee County, NE

The radar

The Omaha radar (KOAX), 126 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 9:47 PM CDTTSTM WND GST 76Beatrice, NE66KT MEASURED AT KBIE.
Jun 3, 10:15 PM CDTTSTM WND DMGBeatrice, NENORTHEAST PART OF BEATRICE. LARGE TREE BLOWN ONTO A GARAGE. ALSO TWO TREES HAD TOP HALVES TWISTED OFF. TRAILER BLOWN ONTO A FENCE. 2 BUILDINGS ALSO DESTROYED JUST EAST OF HIGHWAY 77 AT THE NORTH EDGE OF BEATRICE. WINDS ESTIMATED AT 75 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 3, 1:12 PM CDTTornado WatchSPC10 hr
Jun 3, 5:59 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 2.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2014-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1643 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2014-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1643 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
1425 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
321 m²/s²
Significant tornado parameter
1.0
Supercell composite
10.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

208 
WFUS53 KOAX 040243
TOROAX
NEC067-097-133-040315-
/O.NEW.KOAX.TO.W.0011.140604T0243Z-140604T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
943 PM CDT TUE JUN 3 2014

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHWESTERN JOHNSON COUNTY IN SOUTHEAST NEBRASKA...
  GAGE COUNTY IN SOUTHEAST NEBRASKA...
  WESTERN PAWNEE COUNTY IN SOUTHEAST NEBRASKA...

* UNTIL 1015 PM CDT
    
* AT 943 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED NEAR BEATRICE...MOVING SOUTHEAST AT 45 MPH.

  HAZARD...TORNADO. 

  SOURCE...RADAR INDICATED ROTATION. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* THIS DANGEROUS STORM WILL BE NEAR...
  BLUE SPRINGS AROUND 955 PM CDT.
  SUMMERFIELD AROUND 1015 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
BURCHARD...LEWISTON...ROCKFORD STATE RECREATION AREA...LIBERTY...
BARNESTON...VIRGINIA...FILLEY AND CRAB ORCHARD.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 136 IN NEBRASKA BETWEEN MILE MARKERS 173 AND 195.
 HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 1 AND 26.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A
VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4028 9686 4045 9656 4031 9640 4006 9614
      4000 9628 4000 9667
TIME...MOT...LOC 0243Z 312DEG 37KT 4030 9667 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

CHERMOK
2 follow-up statements
707 
WWUS53 KOAX 040251
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
951 PM CDT TUE JUN 3 2014

NEC067-097-133-040315-
/O.CON.KOAX.TO.W.0011.000000T0000Z-140604T0315Z/
JOHNSON NE-GAGE NE-PAWNEE NE-
951 PM CDT TUE JUN 3 2014

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT FOR
SOUTHWESTERN JOHNSON...EASTERN GAGE AND WESTERN PAWNEE COUNTIES...
    
AT 949 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 7 MILES EAST OF BEATRICE...MOVING SOUTHEAST AT 45 MPH.

HAZARD...TORNADO AND PING PONG BALL SIZE HAIL. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

PEOPLE IN FILLEY AND VIRGINIA SHOULD TAKE COVER NOW!!!

76 MPH WINDS WERE REPORTED AT THE BEATRICE AIRPORT AT 947 PM.

THIS DANGEROUS STORM WILL BE NEAR...
  SUMMERFIELD AROUND 1015 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
BURCHARD...LEWISTON...ROCKFORD STATE RECREATION AREA...LIBERTY...
BARNESTON...VIRGINIA...FILLEY AND CRAB ORCHARD.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 136 IN NEBRASKA BETWEEN MILE MARKERS 178 AND 195.
 HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 1 AND 10...AND BETWEEN
MILEMARKERS 22 AND 24.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A
VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4030 9677 4045 9656 4031 9640 4006 9614
      4000 9628 4000 9667
TIME...MOT...LOC 0249Z 312DEG 37KT 4025 9660 

TORNADO...RADAR INDICATED
HAIL...1.50IN

$$

CHERMOK
023 
WWUS53 KOAX 040303
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1003 PM CDT TUE JUN 3 2014

NEC067-097-133-040315-
/O.CON.KOAX.TO.W.0011.000000T0000Z-140604T0315Z/
JOHNSON NE-GAGE NE-PAWNEE NE-
1003 PM CDT TUE JUN 3 2014

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT FOR
SOUTHWESTERN JOHNSON...EAST CENTRAL GAGE AND WESTERN PAWNEE
COUNTIES...
    
AT 1002 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 9 MILES NORTH OF SUMMERFIELD...OR 22 MILES SOUTHEAST OF
BEATRICE...MOVING SOUTHEAST AT 60 MPH.

HAZARD...TORNADO AND PING PONG BALL SIZE HAIL. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHWESTERN JOHNSON...EAST CENTRAL GAGE AND WESTERN PAWNEE
COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...BURCHARD...VIRGINIA...
LEWISTON...FILLEY AND ROCKFORD STATE RECREATION AREA.

THIS INCLUDES HIGHWAY 136 IN NEBRASKA BETWEEN MILE MARKERS 191 AND
195.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A
VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4018 9660 4038 9650 4031 9640 4006 9614
      4000 9628 4011 9648
TIME...MOT...LOC 0302Z 315DEG 53KT 4013 9635 

TORNADO...RADAR INDICATED
HAIL...1.50IN

$$

CHERMOK

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this tornado warning went out at Jun 3, 6:40 PM CDT, 3 hours 3 minutes earlier.

Area forecast discussion, Jun 3, 6:40 PM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
640 PM CDT TUE JUN 3 2014

.SHORT TERM...(TONIGHT THROUGH FRIDAY)
ISSUED AT 323 PM CDT TUE JUN 3 2014

FIRST STAGE OF SEVERE WEATHER EVENT HAS BEGUN.  SUBJECTIVE 12Z UPPER
AIR ANALYSIS INDICATES MID-LEVEL RIDGING OVER THE CWA...WITH UPPER-
LEVEL TROUGH OVER THE GREAT LAKES TO OH RIVER VALLEY...AND UPSTREAM
TROUGH INTO THE GREAT BASIN.  UP TO 90KT JET STREAK EXTENDED FROM UT
THROUGH NEB/SD INTO IA/MN  700MB TEMPS HAD INCREASED TO 10-12C IN
SOUTHWEST NEB/WESTERN KS...WITH STRONGER 700-500MB LAPSE RATES FROM
THERE WESTWARD.  AT 850MB...16C+ DEWPOINTS EXTENDED FROM THE TX BIG
BEND THROUGH WESTERN KS...TRANSPORTED BY A 35-45KT LOW-LEVEL JET.
SURFACE LOW AT 19Z WAS CENTERED IN NORTHEAST CO/NEB PANHANDLE...WITH
WARM FRONT EXTENDING FROM AROUND KLBF TO JUST NORTH OF KHSI TO JUST
SOUTH OF KLNK TO JUST NORTH OF KFNB AND CONTINUING TO LIFT NORTHWARD.

MAIN FORECAST CONCERN IS CONVECTIVE EVOLUTION FOR THE REST OF TODAY
AND THIS EVENING.  ONGOING CONVECTION IN NORTHEAST NEB REMAINS IN A
SLIGHTLY ELEVATED ENVIRONMENT...PRODUCING BOTH LARGE HAIL AND
DAMAGING WINDS...AND EXPECT IT WILL TRACK EAST-SOUTHEASTERLY ALONG
THE INSTABILITY GRADIENT INTO NORTHWEST/WEST CENTRAL IA.  RISK FOR
HIGH-END WIND DAMAGE EXISTS WITH THIS SEGMENT...ALONG WITH LARGE
HAIL...AS IT MOVES THROUGH THE AREA.  MEANWHILE...CU FIELD IS
BUBBLING SOUTH OF AND ALONG THE WARM FRONT...WITH ISOLATED TOWERS
TRYING TO GET THEIR ACTS TOGETHER.  ONCE ACTIVITY SUCCESSFULLY
INITIATES IN SOUTH CENTRAL TO SOUTHEAST NEB...ENVIRONMENT SUPPORTS
HAIL/WIND THREATS AS WELL AS TORNADO POTENTIAL...GIVEN INCREASING 0-
1KM SHEAR/EFFECTIVE SRH AND AMPLE MLCAPE AND EFFECTIVE DEEP-LAYER
SHEAR.  STILL DO EXPECT CONVECTION TO EVOLVE INTO AN MCS/BOW
ECHO/DERECHO COMPLEX AS UPPER-LEVEL TROUGH EJECTS ACROSS THE
PLAINS...SUPPORTING UPSCALE GROWTH.  COMPLEX MOST LIKELY WOULD
FOLLOW THE WARM FRONT ACROSS EASTERN NEB INTO WESTERN
IA...PROGRESSING RAPIDLY ACROSS THE CWA IN THE LATER EVENING.
LOWEST FLASH FLOOD GUIDANCE EXTENDS ACROSS THE OMAHA AND LINCOLN
METROS AND SURROUNDING AREAS IN EASTERN NEB...AND HAVE ADDED A
CORRIDOR TO THE FLASH FLOOD WATCH ALREADY IN PLACE IN WESTERN
IOWA.

HAVE HELD ONTO PRECIP MENTION IN FAR EASTERN CWA THROUGH WEDNESDAY
MORNING...BUT THINK EVENT MAINLY WILL BE DONE AND PUSHING EAST OF
THE CWA BETWEEN MIDNIGHT-3AM...WITH JUST SMALL POTENTIAL FOR POST-
MAIN-EVENT SHOWERS AND ISOLATED THUNDER.  OTHERWISE...STABILIZING
AND COOLER AIRMASS IS EXPECTED TOMORROW...WITH SLIGHTLY COOLER TEMPS
LINGERING INTO THURSDAY.  BY THURSDAY AFTERNOON...A BOUNDARY IS
PROGGED TO BECOME ESTABLISHED ACROSS KS/MO..PROVIDING FOCUS FOR
SHOWERS/THUNDERSTORMS.  ADDITIONALLY...A SHORTWAVE WILL DRAG AN AREA
OF PRECIPITATION ACROSS THE DAKOTAS INTO NORTH CENTRAL NEB.  IT DOES
APPEAR THAT BOTH AREAS WILL MISS THE CWA...AND HAVE REMOVED PRECIP
MENTION FROM THURSDAY.  BY FRIDAY AFTERNOON...CHANCE FOR
SHOWERS/THUNDERSTORMS INCREASES IN THE WESTERN CWA AS LOW-LEVEL
MOISTURE TRANSPORT SHIFTS A LITTLE EASTWARD...AHEAD OF APPROACHING
SHORTWAVE TROUGH.

.LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY)
ISSUED AT 323 PM CDT TUE JUN 3 2014

CHANCE OF SHOWERS AND THUNDERSTORMS INCREASES ON FRIDAY NIGHT AND
SATURDAY...PARTICULARLY IN THE SOUTHERN CWA CLOSE TO THE PROGGED
SURFACE LOW...AND FOLLOWED LATER BY THE SYNOPTIC COLD FRONT DROPPING
OUT OF THE DAKOTAS.  DRIER...COOLER...AND MORE STABLE AIRMASS THEN
ENCROACHES ON THE CWA FOR SUNDAY/MONDAY.  MODELS DO INDICATE PRECIP
RETURNING AROUND THURSDAY...AND HAVE INCLUDED A PERIOD OF SLIGHT
CHANCE MENTION FOR NOW.  OTHERWISE...TEMPERATURES ARE PROGGED TO
REMAIN NEAR TO SLIGHTLY BELOW NORMAL THROUGH THE PERIOD.

&&

.AVIATION...(00Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 630 PM CDT TUE JUN 3 2014

STRONG TO SEVERE TSRA ACTIVITY THIS EVENING OCCURRING ALONG A
THERMAL BOUNDARY EXTENDING E-W ACROSS NEB. EXPECT ADDITIONAL SVR
TSRA THE REMAINDER OF THIS EVENING OVER ERN NEB WITH THE MAIN
THREAT BECOMING TS WIND GUSTS. BTWN 06Z-10Z...TSRA ACTIVITY WILL
GRADUALLY DIMINISH...WITH MVFR CONDITIONS PREVAILING THRU REST OF
WED MORNING. CONDITIONS IMPROVING TO VFR THEN BY WED AFTN.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR NEZ015>018-
     030>034-042>045-051>053-066-067.

IA...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR IAZ043-055-056-
     069-079-080-090-091.

&&

SHORT TERM...MAYES
LONG TERM...MAYES
AVIATION...DEE
Hazardous weather outlook, Jun 3, 4:12 PM CDT, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
412 PM CDT TUE JUN 3 2014

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-041115-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
412 PM CDT TUE JUN 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS...LARGE HAIL AND
VERY HEAVY RAIN WILL CONTINUE TO DEVELOP OVER THE AREA THROUGH
THE EVENING. LONG TRACK TORNADOES AND VERY LARGE HAIL ARE ALSO
POSSIBLE AS A SIGNIFICANT SEVERE WEATHER OUTBREAK MOVES ACROSS THE
REGION.

LARGE HAIL PRODUCING THUNDERSTORMS WITH DAMAGING WINDS LOCATED
OVER EAST CENTRAL NEBRASKA AT 400 PM WILL MOVE INTO WEST CENTRAL
AND SOUTHWEST IOWA THROUGH LATE AFTERNOON. VERY HEAVY RAIN CAN ALSO
BE EXPECTED.

LATE THIS AFTERNOON AND THIS EVENING...A WARM FRONT IS FORECAST
TO EXTEND FROM NORTHWEST TO SOUTHEAST FROM NEAR LINCOLN TOWARD FAR
SOUTHWEST IOWA. SUPERCELL THUNDERSTORMS ARE EXPECTED TO DEVELOP
ALONG AND NORTH OF THIS FRONT AND QUICKLY BECOME SEVERE. TORNADOES
AND LARGE HAIL WILL BE THE PRIMARY HAZARD INITIALLY. THUNDERSTORMS
ARE EXPECTED TO BECOME MORE WIDESPREAD INTO THE EARLY EVENING
HOURS...AND EVENTUALLY DEVELOP INTO A LINE OF THUNDERSTORMS. THIS
LINE WILL BE CAPABLE OF PRODUCING DAMAGING WIND AND LARGE
HAIL...IN ADDITION TO HEAVY RAINFALL. A FLASH FLOOD WATCH HAS BEEN
ISSUED FOR MUCH OF SOUTHWESTERN IOWA THIS EVENING AND OVERNIGHT.
WIDESPREAD RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE THROUGH
TONIGHT.

HEAVY RAIN OVER MUCH OF THE REGION LATER THIS AFTERNOON THROUGH
EARLY TONIGHT WILL ALSO LIKELY PRODUCE SOME STREAM AND RIVER
FLOODING LATER TONIGHT INTO WEDNESDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WHILE THERE ARE OFF AND ON THUNDERSTORM CHANCES THURSDAY THROUGH
SATURDAY...SATURDAY WILL BRING THE NEXT CHANCE FOR POTENTIALLY
SEVERE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS OVER ALL OF THE REGION SHOULD BE READY FOR ACTIVATION
THROUGH THIS EVENING.

FOBERT

In the hours before

Special weather statement, Jun 3, 9:19 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
919 PM CDT TUE JUN 3 2014

NEZ016-017-030-031-042-040245-
MADISON NE-ANTELOPE NE-PLATTE NE-PIERCE NE-BOONE NE-
919 PM CDT TUE JUN 3 2014

...SIGNIFICANT WEATHER ADVISORY FOR MADISON...BOONE...SOUTHEASTERN
ANTELOPE...NORTHWESTERN PLATTE AND SOUTHERN PIERCE COUNTIES UNTIL 945
PM CDT...

AT 919 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF MEADOW
GROVE TO NEAR CEDAR RAPIDS...AND MOVING EAST AT 70 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
NORFOLK...PIERCE...ALBION...BATTLE CREEK...NEWMAN GROVE...ST.
EDWARD...ELGIN...CEDAR RAPIDS...PETERSBURG...OAKDALE...MEADOW
GROVE...HADAR...LINDSAY...TILDEN...PRIMROSE...CORNLEA...WILLOW CREEK
STATE RECREATION AREA...LORETTO AND THE HIGHWAY 14 AND 56 JUNCTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT WEDNESDAY MORNING
FOR EASTERN NEBRASKA.

LAT...LON 4157 9829 4224 9794 4225 9738 4177 9749
      4170 9753 4162 9753 4145 9770 4152 9770
      4153 9774 4151 9804 4150 9804 4150 9809
      4148 9810 4148 9829
TIME...MOT...LOC 0219Z 265DEG 61KT 4216 9777 4151 9814

BOUSTEAD/MAYES
Local storm report, Jun 3, 9:21 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
921 PM CDT TUE JUN 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0913 PM     HAIL             DORCHESTER              40.65N 97.11W
06/03/2014  E1.25 INCH       SALINE             NE   EMERGENCY MNGR

            SEVERAL HOMES WITH BROKEN WINDOWS

&&

DEE
Local storm report, Jun 3, 9:25 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
925 PM CDT TUE JUN 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     HAIL             WILBER                  40.48N 96.96W
06/03/2014  M1.75 INCH       SALINE             NE   EMERGENCY MNGR

            NUMEROUS WINDOWS BROKEN AT SALINE COUNTY EMERGENCY
            OPERATIONS CENTER. MODERATE VEHICLE DAMAGE.

&&

DERGAN
Local storm report, Jun 3, 9:26 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
926 PM CDT TUE JUN 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0924 PM     NON-TSTM WND GST CLARINDA                40.74N 95.04W
06/03/2014  M67.00 MPH       PAGE               IA   AWOS

&&

DEE
Local storm report, Jun 3, 9:27 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
927 PM CDT TUE JUN 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0922 PM     TSTM WND GST     2 S LINCOLN             40.79N 96.69W
06/03/2014  M71 MPH          LANCASTER          NE   AMATEUR RADIO

&&

DERGAN
Local storm report, Jun 3, 9:33 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
933 PM CDT TUE JUN 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0913 PM     HAIL             LINCOLN                 40.82N 96.69W
06/03/2014  E1.25 INCH       LANCASTER          NE   TRAINED SPOTTER

&&

LANDSVORK

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:03 PM CDTFlash Flood WarningOAXBurt, Cuming, Dodge, Washington6 hr
Jun 3, 7:12 PM CDTSevere Thunderstorm WarningOAXButler, Lancaster, Saunders33 min
Jun 3, 7:38 PM CDTSevere Thunderstorm WarningOAXCass, Lancaster, Sarpy, Saunders37 min
Jun 3, 8:02 PM CDTSevere Thunderstorm WarningOAXButler28 min
Jun 3, 8:06 PM CDTSevere Thunderstorm WarningOAXCass, Otoe, Sarpy39 min
Jun 3, 8:10 PM CDTAreal Flood AdvisoryOAXLancaster, Saunders6 hr
Jun 3, 8:12 PM CDTAreal Flood AdvisoryOAXCuming, Dodge, Stanton, Thurston, Wayne6 hr
Jun 3, 8:13 PM CDTAreal Flood AdvisoryOAXAntelope, Boone, Madison6 hr
Jun 3, 8:16 PM CDTFlash Flood WarningOAXBurt, Cuming, Thurston6 hr
Jun 3, 8:19 PM CDTSevere Thunderstorm WarningOAXButler, Colfax, Platte, Seward26 min
Jun 3, 8:26 PM CDTSevere Thunderstorm WarningOAXButler, Lancaster, Saunders, Seward34 min
Jun 3, 8:34 PM CDTAreal Flood AdvisoryOAXColfax, Madison, Stanton6 hr
Jun 3, 8:36 PM CDTSevere Thunderstorm WarningOAXCass, Otoe39 min
Jun 3, 8:41 PM CDTAreal Flood AdvisoryOAXAntelope, Boone, Burt, Butler, Cass, Cedar and 14 more6 hr
Jun 3, 8:45 PM CDTSevere Thunderstorm WarningOAXButler, Lancaster, Saline, Saunders, Seward45 min
Jun 3, 9:06 PM CDTSevere Thunderstorm WarningOAXNemaha24 min
Jun 3, 9:17 PM CDTSevere Thunderstorm WarningOAXGage, Jefferson, Lancaster, Saline43 min
Jun 3, 9:19 PM CDTSpecial Weather StatementOAXBoone, Madison26 min
Jun 3, 9:26 PM CDTSevere Thunderstorm WarningOAXCass, Johnson, Lancaster, Otoe34 min
Jun 3, 9:27 PM CDTAreal Flood AdvisoryOAXLancaster6 hr
Jun 3, 9:59 PM CDTSevere Thunderstorm WarningOAXJohnson, Nemaha, Otoe, Pawnee, Richardson46 min
Jun 3, 10:12 PM CDTTornado WarningOAXPawnee, Richardson33 min
Jun 3, 10:19 PM CDTSpecial Weather StatementOAXButler26 min
Jun 3, 10:28 PM CDTSevere Thunderstorm WarningOAXPawnee, Richardson32 min
Jun 3, 10:35 PM CDTRiver Flood WarningOAXRichardson4 days
Jun 3, 10:35 PM CDTRiver Flood WarningOAXNemaha4 days
Jun 3, 10:49 PM CDTSpecial Weather StatementOAXSarpy, Saunders26 min
Jun 3, 11:08 PM CDTSevere Thunderstorm WarningOAXSaline, Seward52 min
Jun 3, 11:20 PM CDTSevere Thunderstorm WarningOAXSaline40 min
Jun 3, 11:55 PM CDTSevere Thunderstorm WarningOAXGage, Johnson, Lancaster, Saline35 min
Jun 4, 12:04 AM CDTSevere Thunderstorm WarningOAXJefferson, Saline26 min
Jun 4, 12:26 AM CDTSevere Thunderstorm WarningOAXGage, Johnson, Nemaha, Pawnee49 min
Jun 4, 12:29 AM CDTSevere Thunderstorm WarningOAXGage, Jefferson, Saline31 min
Jun 4, 12:36 AM CDTSevere Thunderstorm WarningOAXSaline, Seward24 min
Jun 4, 12:39 AM CDTAreal Flood AdvisoryOAXLancaster3 hr
Jun 4, 12:58 AM CDTSevere Thunderstorm WarningOAXGage, Jefferson, Pawnee29 min
Jun 4, 1:13 AM CDTSevere Thunderstorm WarningOAXGage, Pawnee, Richardson32 min
Jun 4, 2:10 AM CDTSpecial Weather StatementOAXJohnson, Lancaster, Nemaha, Otoe, Saline50 min
Jun 4, 3:01 AM CDTSpecial Weather StatementOAXPawnee44 min
Jun 4, 4:13 AM CDTAreal Flood AdvisoryOAXButler5 hr
Jun 4, 6:03 AM CDTRiver Flood AdvisoryOAXSaunders25 hr
Jun 4, 6:03 AM CDTRiver Flood AdvisoryOAXCass25 hr
Jun 4, 6:03 AM CDTRiver Flood AdvisoryOAXSaunders25 hr
Jun 4, 8:34 AM CDTAreal Flood AdvisoryOAXLancaster5 hr
Jun 4, 10:17 AM CDTRiver Flood WarningOAXSaunders22 hr
Jun 4, 10:22 AM CDTAreal Flood AdvisoryOAXSaunders5 hr
Jun 4, 11:04 AM CDTRiver Flood WarningOAXSaunders31 hr

Nearby

Tornado Warnings in Nebraska, 2014Every tornado warning in 2014Tornadoes in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.